Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 9, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 26, 1996, 10:15 AM CST for Fulton County, Illinois. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 26, 1996, 10:15 AM CST (16:15 UTC)
- Expired
- Feb 26, 1996, 11:00 AM CST
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Fulton County, IL
The radar
The Lincoln radar (KILX), 82 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 10:35 AM CST | Hail 1.75 | Lewistown, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KSPI 261617 RRA SVRSPI ILC057-261700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1015 AM CST MON FEB 26 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL ILLINOIS ...FULTON COUNTY AT 1010 AM CST...RADAR INDICATED A SEVERE THUNDERSTORM 40 MILES SOUTHWEST OF PEORIA...OR 7 MILES WEST OF LEWISTOWN. THE STORM WAS MOVING TO THE EAST AT 30 MILES AN HOUR AND WILL BE AFFECTING THE TOWN OF LEWISTOWN AROUND 1030 AM. LARGE HAIL WILL BE THE MAIN THREAT WITH THIS STORM. TAKE SHELTER IN A SUBSTANTIAL BUILDING. STAY AWAY FROM WINDOWS. LIGHTNING KILLS...SO STAY AWAY FROM TELEPHONES. $$ FRIEDERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 2:07 AM CST, 8 hours 8 minutes earlier.
Area forecast discussion, Feb 26, 2:07 AM CST, 8 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 207 AM CST MON FEB 26 1996 06Z SFC ANALYSIS SHOWS WF ACROSS NRN IL WITH TEMPS TO THE S OF FRONT IN THE 50S AND 60S. ALSO...50+ DEWPTS ARE AS FAR N AS UIN...SPI AND CMI. AS OF 745Z...88D INDICATED A FEW TRW/S MIXED WITH THE AREA OF RAIN... MAINLY N OF WF. ALSO...SOME RW/S ARE MOVING INTO WRN IL...JUST S OF STL. MOST OF C IL IS IN A MDT RISK AREA FOR SVR TRW THIS AFTERNOON. 00Z ETA RUN SHOWS A VORT MAX MOVG THRU C IL THIS MORNING WITH THE FIRST BATCH OF RW/TRWS AND A SECOND...STRONGER VORT MAX MOVG INTO THE AREA BY 06Z TONIGHT. PLENTY OF MOISTURE WILL CONT TO ADVECT INTO THE AREA WITH A STRONG 850 JET DVLPG BY THIS EVENING. TvEMPS SHOULD RISE INTO THE LOW TO MID 60S (RECORD HIGHS-67/1932 FOR SPI AND 65/1932 FOR PIA) TODAY... WITH S TO SW WINDS AROUND 10 TO 15 MPH. PIA 64/50 66 SPI 67/52 87 DEC 66/51 87 CMI 64/50 87 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 10:28 AM CST | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.